MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MEDIUM-LARGE CLIP APPLIER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MEDIUM-LARGE CLIP APPLIER
Model Number 420327-04
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the medium-large clip applier would not apply the clip.The clip fell from inside the patient's anatomy and was retrieved during the same procedure.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the robotic coordinator and obtained the following additional information: the customer reported that the instrument was inspected prior to use.At the time, the surgeon did not observe any issues with the medium-large clip applier instrument.No collisions were observed.It was confirmed the clip was retrieved during the same procedure with no additional procedures required.When the instrument was removed, the wrist was straightened and no resistance was noticed.There was no damage observed on the instrument after the reported issue.Post-operative tests like x-rays and ultra sounds were not performed.A backup clip applier instrument was used to continue and the procedure was completed robotically with no reported injury or harm.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the medium-large clip applier instrument involved with this complaint and completed the device evaluation.Failure analysis could not replicate nor confirm the reported complaint.The medium-large clip applier instrument was found to have the grips damaged and therefore, the clip test could not be performed.It was noted that both grips were bent.This failure is typically attributed to mishandling/misuse.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
MEDIUM-LARGE CLIP APPLIER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16925199
Report Number2955842-2023-13122
Device Sequence Number6921817
Product Code NAY
UDI-Device Identifier00886874111826
UDI-Public(01)00886874111826(10)N10180305
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420327-04
Device Catalogue Number420327
Device Lot NumberN10180305 265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/24/2020
Initial Report FDA Received Date05/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown